My 88 yr old dad was diagnosed with CHF approx. 2 yrs ago. He has a pacemaker/defibulator. One of his meds are Lasix 10mg daily. He went for a checkup recently (not his regular cardiologist) and had a chest x-ray done. Results showed some fluid. He was told to double up on his Lasix. What could be causing this fluid build up and is it safe to increase Lasix? My concern is that he saw his regular cardiologist approx 1 month ago. He told my Dad that he did hear a "girgle" when he listened with his stethascope, but never recommended that he increase his Lasix and didn't recommend a chest x-ray.
it's very common to double on the lasix to get rid of the fluid, caused by the heart not being able to pump well enough. the doses are probably 80-120 mg to get rid of the fluid, the only precaution is take potassium supplements which your doctor probably recommended
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.